Alert archive / New Mexico / Tornado Warnings in 2004
Tornado Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Aug 12, 2004, 7:30 PM MDT for Lincoln County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2004, 7:30 PM MDT (01:30 UTC)
- Expired
- Aug 12, 2004, 8:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Lincoln County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 2:15 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3557 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KABQ 130130 TORABQ NMC027-130200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 730 PM MDT THU AUG 12 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 800 PM MDT * AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO OVER ARABELA...OR ABOUT 36 MILES NORTHEAST OF RUIDOSO... MOVING SOUTH AT 20 MPH. * THE TORNADO IS EXPECTED TO BE... 4 MILES EAST OF ARABELA AT 735 PM MDT IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR NORTHEASTERN NEW MEXICO. LAT...LON 3367 10499 3367 10523 3340 10524 3341 10493 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Aug 12, 3:00 PM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 12, 3:00 PM MDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU AUG 12 2004 CORRECTED WATCH LIST AT BOTTOM .DISCUSSION...PASSING SHORTWAVES AND JET STREAKS IN NORTHWEST FLOW ALOFT WILL WORK WITH MOIST EAST TO SOUTHEAST FLOW AT LOWER LEVELS TO PUT CENTRAL AND EASTERN AREAS AT RISK FOR SEVERE THUNDERSTORMS DURING THE AFTERNOONS AND EVENINGS THROUGH SATURDAY. A FEW STRONG STORMS COULD ALSO DEVELOP IN THE RIO GRANDE VALLEY...IF STEERING FLOW AROUND ARIZONA/S 500 MB RIDGE ORIENTS PROPERLY TO SEND JEMEZ THUNDERSTORMS SOUTHWARD ALONG THE RIVER. THIS SCENARIO FAVORS THE DEVELOPMENT OF NIGHT TIME PRESSURE GRADIENTS THAT WILL WORK WITH THUNDERSTORM OUTFLOWS FROM STORMS ON THE EASTERN PLAINS TO DEVELOP EAST WINDS BELOW CANYONS OPENING INTO THE RIO GRANDE VALLEY TONIGHT...FRIDAY NIGHT AND SATURDAY NIGHT. TONIGHT AND FRIDAY NIGHT/S EAST WINDS LOOK THE STRONGEST AT SPEEDS FROM 25 TO 35 MPH. DURING THE WEEKEND...SHORTWAVES FROM THE WEST WILL WEAKEN THE RIDGE AND USE AMPLE LOW LEVEL MOISTURE TO KEEP CONVECTION ACTIVE AREAWIDE DURING AFTERNOONS AND THROUGHOUT MUCH OF EACH NIGHT. FORTUNATELY...THE POLAR JET STREAM WILL SHIFT TO THE EAST BY SUNDAY...DECREASING THE SHEAR MOSTLY RESPONSIBLE FOR THE RECENT UPTICK IN SEVERE WEATHER. THE FIRST HALF OF NEXT WEEK WILL BRING WEAK WESTERLY FLOW AND THE DEVELOPMENT OF A SURFACE LEE TROUGH THAT WILL GRADUALLY DECREASE MOISTURE AREAWIDE. HOWEVER...MINOR PERTURBATIONS IN THE FLOW WILL CONTINUE TO DEVELOP MAINLY ISOLATED LATE DAY CONVECTION MOST AREAS. LATE WEDNESDAY...MODELS INDICATE THE RIDGE WILL REBUILD OVER ARIZONA. THIS WILL ALLOW NORTHWEST FLOW ALOFT TO REDEVELOP AND SHOULD NUDGE ANOTHER BACK DOOR COLD FRONT THROUGH THE AREA...WHICH MAY LEAD TO ANOTHER UPTICK IN THUNDERSTORM ACTIVITY DURING THE MID TO LATER HALF OF NEXT WEEK. DLC && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 060/093 060/088 060 44011 GALLUP.................... 052/086 052/082 055 44122 GRANTS.................... 052/085 052/081 054 44112 GLENWOOD.................. 061/091 061/087 063 44333 CHAMA..................... 047/078 045/075 046 44322 LOS ALAMOS................ 054/079 053/077 054 44322 RED RIVER................. 042/071 041/067 040 44332 TAOS...................... 049/078 050/078 049 44332 SANTA FE.................. 054/079 053/077 054 44333 SANTA FE AIRPORT.......... 056/081 055/080 056 44333 ESPANOLA.................. 056/083 056/083 057 44322 ALBUQUERQUE HEIGHTS....... 065/086 064/083 065 44323 ALBUQUERQUE VALLEY........ 065/087 065/083 066 44323 ALBUQUERQUE FOOTHILLS..... 062/083 062/081 063 44323 ALBUQUERQUE WEST MESA..... 064/086 063/083 064 44222 SOCORRO................... 061/089 062/085 063 44313 SANDIA PARK/CEDAR CREST... 056/078 055/075 056 44333 MORIARTY/ESTANCIA......... 050/080 049/078 050 44335 CARRIZOZO................. 057/083 059/080 059 44424 RUIDOSO................... 053/076 055/074 055 44535 RATON..................... 050/074 048/074 049 44543 LAS VEGAS................. 053/073 050/076 051 44544 ROY....................... 054/074 053/078 054 44543 CLAYTON................... 055/073 055/079 056 44543 SANTA ROSA................ 059/081 059/083 060 44545 TUCUMCARI................. 060/080 060/083 061 44644 FORT SUMNER............... 060/082 061/084 062 44624 CLOVIS.................... 060/079 060/082 061 44624 PORTALES.................. 060/080 061/083 061 44624 ROSWELL................... 065/085 065/085 065 44525 && .ABQ WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 800 PM MDT NMZ002<007-010<013-016<021. && 44
Hazardous weather outlook, Aug 12, 10:47 AM MDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1047 AM MDT THU AUG 12 2004 UPDATED DAY ONE AND SPOTTER INFORMATION STATEMENT NMZ001>021-131200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1047 AM MDT THU AUG 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE RIO GRANDE VALLEY EASTWARD TO NEW MEXICO/S EASTERN BORDER THIS AFTERNOON AND THIS EVENING. HAIL TO AROUND ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE POSSIBLE IN THE STRONGEST STORMS. FURTHERMORE...TORRENTIAL RAIN COULD CAUSE ISOLATED FLASH FLOODING AND ISOLATED TORNADOES MAY DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EASTERN NEW MEXICO FRIDAY AND SATURDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG WITH ISOLATED FLASH FLOODING AND AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY BETWEEN 300 PM AND MIDNIGHT IN THE FOLLOWING COUNTIES...RIO ARRIBA...SANTA FE...SANDOVAL...BERNALILLO...VALENCIA...SOCORRO...TAOS... COLFAX...UNION...MORA...HARDING...SAN MIGUEL...QUAY...TORRANCE... GUADALUPE...DE BACA...CURRY... ROOSEVELT...LINCOLN AND CHAVES. 44
In the hours before
Local storm report, Aug 12, 5:37 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 PM MDT THU AUG 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL ROMEROVILLE 35.52N 105.24W
08/12/2004 1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
&&Local storm report, Aug 12, 5:47 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 PM MDT THU AUG 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL COLONIAS 35.11N 104.85W
08/12/2004 1.00 INCH GUADALUPE NM PUBLIC
&&
44Special weather statement, Aug 12, 6:00 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 PM MDT THU AUG 12 2004 NMZ004>007-011>013-016>021-130200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS- QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS- 600 PM MDT THU AUG 12 2004 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 8 PM TONIGHT FOR CENTRAL AND EASTERN NEW MEXICO... ISOLATED BUT INTENSE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTH AND SOUTHEAST DURING EARLY EVENING ACROSS EAST CENTRAL AND SOUTHEAST NEW MEXICO. INTENSE STORMS HAVE SHIFTED FARTHER SOUTH SINCE 5 PM WHILE PRODUCING POUNDING GOLFBALL SIZE HAIL FROM SOUTHEAST OF LAS VEGAS TO SOUTHEAST OF VAUGHN. GUADALUPE COUNTY HAS SEEN MULTIPLE SEVERE THUNDERSTORMS AND LARGE HAIL MAINLY WEST AND SOUTHWEST OF SANTA ROSA. STRONG STORMS CAPABLE OF DAMAGING WINDS AND ADDITIONAL LARGE HAIL WILL BE MOVING INTO NORTHERN LINCOLN AND NORTHERN CHAVES COUNTY BETWEEN 6 PM AND 7 PM. OTHER LESS INTENSE STORMS AREA EXPECTED AGAIN BETWEEN RATON AND LAS VEGAS AND SOUTHEAST TOWARDS ROY AND CONCHAS LAKE THROUGH MID EVENING. A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT THROUGH EARLY EVENING FOR THE AREA ALONG AND EAST OF TAOS...SANTA FE...EDGEWOOD... MOUNTAINAIR AND RUIDOSO. COMMUNITIES ALONG THE EASTERN BORDER FROM CLAYTON TO TUCUMCARI...CLOVIS...PORTALES...SANTA ROSA...FORT SUMNER AND ROSWELL ARE ALSO INCLUDED IN THE WATCH AREA. REMAIN ALERT TO STRONG STORMS MOVING NORTH TO SOUTH AND CONTINUE TO LISTEN FOR POSSIBLE WARNINGS FOR YOUR AREA THIS EVENING BETWEEN 6 PM AND 8 PM. 03
Local storm report, Aug 12, 6:04 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
604 PM MDT THU AUG 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL ANTON CHICO 35.20N 105.14W
08/12/2004 1.00 INCH GUADALUPE NM PUBLIC
&&
44Local storm report, Aug 12, 6:30 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
630 PM MDT THU AUG 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 1 W SANTA ROSA 34.94N 104.69W
08/12/2004 1.00 INCH GUADALUPE NM LAW ENFORCEMENT
&&
44Local storm report, Aug 12, 6:56 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
656 PM MDT THU AUG 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL RIBERA 35.37N 105.45W
08/12/2004 0.75 INCH SAN MIGUEL NM PUBLIC
&&
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:05 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 40 min |
| Aug 12, 6:07 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 38 min |
| Aug 12, 6:20 PM MDT | Tornado Warning | ABQ | Lincoln | 25 min |
| Aug 12, 6:41 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 49 min |
| Aug 12, 6:43 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 47 min |
| Aug 12, 6:49 PM MDT | Tornado Warning | ABQ | Lincoln | 41 min |
| Aug 12, 7:21 PM MDT | Flash Flood Warning | ABQ | Lincoln | 114 min |
| Aug 12, 8:01 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 29 min |
| Aug 12, 10:38 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 37 min |
| Aug 12, 10:52 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 38 min |
| Aug 12, 11:22 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 38 min |
| Aug 13, 4:39 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 51 min |
| Aug 13, 4:46 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 44 min |
| Aug 13, 4:49 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 56 min |
| Aug 13, 5:14 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 46 min |
| Aug 13, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance | 43 min |
| Aug 13, 5:58 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 62 min |
Nearby
Tornado Warnings in New Mexico, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.